The Annals of Probability

Brownian motion with singular drift

Richard F. Bass and Zhen-Qing Chen

Full-text: Open access

Abstract

We consider the stochastic differential equation \[ dX_t=dW_t+dA_t, \] where $W_t$ is $d$-dimensional Brownian motion with $d\geq 2$ and the $i$th component of $A_t$ is a process of bounded variation that stands in the same relationship to a measure $\pi^i$ as $\int_0^t f(X_s)\, ds$ does to the measure $f(x)\, dx$. We prove weak existence and uniqueness for the above stochastic differential equation when the measures $\pi^i$ are members of the Kato class $\K_{d-1}$. As a typical example, we obtain a Brownian motion that has upward drift when in certain fractal-like sets and show that such a process is unique in law.

Article information

Source
Ann. Probab., Volume 31, Number 2 (2003), 791-817.

Dates
First available in Project Euclid: 24 March 2003

Permanent link to this document
https://projecteuclid.org/euclid.aop/1048516536

Digital Object Identifier
doi:10.1214/aop/1048516536

Mathematical Reviews number (MathSciNet)
MR1964949

Zentralblatt MATH identifier
1029.60044

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05]
Secondary: 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07] 47D07: Markov semigroups and applications to diffusion processes {For Markov processes, see 60Jxx} 60J60: Diffusion processes [See also 58J65]

Keywords
Stochastic differential equations weak solution diffusion Revuz measure perturbation weak convergeance resolvent strong Feller property singular drift

Citation

Bass, Richard F.; Chen, Zhen-Qing. Brownian motion with singular drift. Ann. Probab. 31 (2003), no. 2, 791--817. doi:10.1214/aop/1048516536. https://projecteuclid.org/euclid.aop/1048516536


Export citation

References

  • [1] ALBEVERIO, S., KROHN, R. H. and STREIT, L. (1977). Energy forms, Hamiltonians, and distorted Brownian paths. J. Math. Phy s. 18 907-917.
  • [2] BASS, R. F. (1995). Probabilistic Techniques in Analy sis. Springer, New York.
  • [3] BASS, R. F. (1997). Diffusions and Elliptic Operators. Springer, New York.
  • [4] BLUMENTHAL, R. M. and GETOOR, R. K. (1968). Markov Processes and Potential Theory. Academic Press, Reading, MA.
  • [5] CARLEN, E. A. (1984). Conservative diffusions. Comm. Math. Phy s. 94 293-315.
  • [6] CHEN, Z.-Q., WILLIAMS, R. J. and ZHAO, Z. (1999). On the existence of positive solutions for semilinear elliptic equations with singular lower order coefficients and Dirichlet boundary conditions. Math. Ann. 315 735-769.
  • [7] CHEN, Z.-Q. and ZHAO, Z. (1995). Diffusion processes and second order elliptic operators with singular coefficients for lower order terms. Math. Ann. 302 323-357.
  • [8] CHUNG, K. L. and ZHAO, Z. (1995). From Brownian Motion to Schrödinger's Equation. Springer, Berlin.
  • [9] DAVIE, A. M. (2002). On uniqueness of solutions to stochastic differential equations. Preprint.
  • [10] FUKUSHIMA, M. (1985). Energy forms and diffusion processes. In Mathematics+physics: Lectures on Recent Results (L. Streit, ed.) 65-97. World Scientific, Singapore.
  • [11] FUKUSHIMA, M. (1997). Distorted Brownian motions and BV functions. In Trends in Probability and Related Analy sis 143-150. World Scientific, River Edge, NJ.
  • [12] GERHARD, W. D. (1992). The probabilistic solution of the Dirichlet problem for 12 + a, + b with singular coefficients. J. Theoret. Probab. 5 503-520.
  • [13] GILBARG, D. and TRUDINGER, N. S. (1983). Elliptic Partial Differential Equations of Second Order, 2nd ed. Springer, New York.
  • [14] GRUTER, M. and WIDMAN, K.-O. (1982). The Green function for uniformly elliptic equations. Manuscripta Math. 37 303-342.
  • [15] JONSSON, A. and WALIN, H. (1984). Function Spaces on Subsets of Rn. Mathematical Reports 2. Harwood, Reading, UK.
  • [16] LEGALL, J.-F. (1984). One-dimensional stochastic differential equations involving the local times of the unknown process. Stochastic Anal. Appl. 51-82.
  • [17] LUNT, J., Ly ONS, T. J. and ZHANG, T. S. (1998). Integrability of functionals of Dirichlet processes, probabilistic representations of semigroups, and estimates of heat kernels. J. Funct. Anal. 153 320-342.
  • [18] MEy ER, P.-A. and ZHENG, W. A. (1985). Construction de processus de Nelson réversibles. Séminaire de Probabilités XIX. Lecture Notes in Math. 1123 12-26. Springer, Berlin.
  • [19] STANNAT, W. (1999). (Nonsy mmetric) Dirichlet operators on L1: Existence, uniqueness and associated Markov processes. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 28 99-140.
  • [20] STROOCK, D. W. and VARADHAN, S. R. S. (1979). Multidimensional Diffusion Processes. Springer, New York.
  • [21] ZVONKIN, A. K. (1974). A transformation of the phase space of a diffusion process that removes the drift. Math. USSR Sbornik 22 129-149.
  • STORRS, CONNECTICUT 06269 E-MAIL: bass@math.uconn.edu DEPARTMENT OF MATHEMATICS UNIVERSITY OF WASHINGTON BOX 354350
  • SEATTLE, WASHINGTON 98195-4350 E-MAIL: zchen@math.washington.edu